Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 9, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 25, 2008, 3:13 PM PDT for Elko County, Nevada. It took effect at Mar 26, 2008, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2008, 3:13 PM PDT (22:13 UTC)
- In effect from
- Mar 26, 2008, 11:00 AM PDT
- Expired
- Mar 26, 2008, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 252213 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 313 PM PDT TUE MAR 25 2008 ...STRONG WINDS COMING TO EXTREME EASTERN ELKO COUNTY... .A STRONG COLD FRONT WILL BE MOVING THROUGH NORTHERN NEVADA WEDNESDAY BRINGING WITH IT SOME STRONG WEST TO NORTHWEST WINDS FOR WEDNESDAY AFTERNOON AND EVENING. NVZ033-261015- /O.NEW.KLKN.WI.Y.0009.080326T1800Z-080327T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 313 PM PDT TUE MAR 25 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. WINDS WILL BE INCREASING BY THE AFTERNOON ACROSS EXTREME EASTERN ELKO COUNTY ON WEDNESDAY. WEST WINDS ARE EXPECTED TO BLOW AT 20 TO 35 MPH WITH GUSTS TO 50 MPH. THESE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH THE EVENING HOURS BEFORE STARTING TO DECREASE DURING THE EARLY MORNING HOURS THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KLKN 262117 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 217 PM PDT WED MAR 26 2008 NVZ033-270600- /O.CON.KLKN.WI.Y.0009.000000T0000Z-080327T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 217 PM PDT WED MAR 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WEST WINDS WILL CONTINUE TO BE SUSTAINED OVER 30 MPH WITH GUSTS AROUND 45 MPH THROUGH THE EVENING HOURS. WINDS WILL START TO DECREASE ACROSS THE AREA AROUND MIDNIGHT PDT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 270543 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1043 PM PDT WED MAR 26 2008 NVZ033-270645- /O.EXP.KLKN.WI.Y.0009.000000T0000Z-080327T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1043 PM PDT WED MAR 26 2008 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS EVENING BUT WILL REMAIN BREEZY THE REMAINDER OF THE NIGHT AND ON THURSDAY. $$ CEC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 25, 2:20 PM PDT, 53 minutes earlier.
Area forecast discussion, Mar 25, 2:20 PM PDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 220 PM PDT TUE MAR 25 2008 .SYNOPSIS...TEMPERATURES WILL DROP AS WINDS PICK UP FOR THE SECOND HALF OF THE WEEK AS A TROUGH OF LOW PRESSURE MOVES ACROSS NORTHERN NEVADA. PRECIPITATION WILL BE LIGHT AND SHOULD REMAIN IN NORTHERN NEVADA. THIS SYSTEM WILL MOVE ON BY THE END OF THE WEEK. ANOTHER SYSTEM WILL AFFECT THE SILVER STATE OVER THE WEEKEND. && .SHORT TERM...TONIGHT THROUGH FRIDAY. WINDS WILL CONTINUE TO BE THE MAIN CONCERN IN THE SHORT TERM AS ZONAL FLOW REMAINS ACROSS THE REGION. THERE WILL ALSO BE SOME WIDELY SCATTERED TO SCATTERED RAIN AND SNOW SHOWERS ACROSS THE NORTHERN HALF OF THE CWA FROM TIME TO TIME AS SOME WEAK DISTURBANCES MOVE THROUGH THE FAST FLOW AND UPPER JET MOVES INTO FAR NORTHERN NV. THE BEST CHANCE FOR PRECIP MAKING IT SOUTH OF I-80 WILL BE WED NIGHT AS THE BEST PUSH OF COLDER AIR MOVES IN FROM THE NORTH. WINDS OVER THE NEXT FEW DAYS WILL REMAIN BREEZY TO WINDY ACROSS MOST OF THE CWA. FAVORABLE FLOW FOR EXTREME EASTERN ELKO COUNTY TO REACH AT LEAST WIND ADVISORY CRITERIA WED AFTN AND EVENING. WILL ISSUE A WIND ADVISORY FROM 18Z WED TO 06Z THU FOR THIS AREA. ELSEWHERE WILL GO WITH 20-30MPH WITH GUSTS TO 40 MPH. WILL HAVE TO WATCH THE LEE OF THE RUBIES GOING INTO WED NIGHT AS 50KT CORE OF WINDS MOVES OVER THEM AND COULD SEE SOME STRONG GUSTS IN THE RUBY AND CLOVER VALLEY AREAS. TEMPERATURES WILL BE COOLING OFF AS WELL WITH HIGHS WED ABOUT 10 DEGREES COOLER THAN TODAY NORTHERN CWA AND ANOTHER 10 DEGREES COOLER FOR THU. THE FAR SOUTH WILL NOT COOL OFF UNTIL THU WITH FRONTAL PASSAGE DOWN THERE NOT UNTIL WED NIGHT. JMG .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. TROUGH MOVING THROUGH THE PAC NW FRIDAY NIGHT WILL BRING THE THREAT OF SNOW SHOWERS TO ELKO AND HUMBOLDT COUNTIES. SNOW AMOUNTS ARE EXPECTED TO BE ONE TO THREE INCHES OVER THE JARBIDGE MOUNTAINS...WITH GENERALLY LESS THAN AN INCH OF SNOW OVER THE REST OF NORTHERN NEVADA. SPLITTING FLOW OVER THE GREAT BASIN WILL EXPAND THE THREAT OF SNOW SHOWERS INTO CENTRAL NEVADA SATURDAY AND SUNDAY. QPF AMOUNTS ARE VERY LOW OVER THE WEEKEND...WITH ANY AREAS THAT DO GET A SNOW SHOWER...EXPECTED TO RECEIVE LESS THAN AN INCH OF NEW SNOW. AT THIS TIME...THE BEGINNING OF NEXT WEEK LOOKS TO BE PARTLY TO MOSTLY CLOUDY...AND DRY. ROOD && .AVIATION...A FEW SHOWERS ARE EXPECTED ACROSS NORTHERN NEVADA THROUGH WEDNESDAY EVENING...MAINLY NORTH OF THE KWMC AND KEKO TERMINALS...WITH MVFR CONDITIONS POSSIBLE IN SOME OF THESE SHOWERS. OTHERWISE VFR CONDITIONS EXPECTED ELSEWHERE. && LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR NVZ033 FROM 18Z WED TO 06Z THU.
Hazardous weather outlook, Mar 24, 3:23 PM PDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 323 PM PDT MON MAR 24 2008 NVZ013-030>037-251100- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 323 PM PDT MON MAR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TONIGHT. SOLATED SHOWERS ARE EXPECTED ACROSS EXTREME NORTHERN NEVADA AS A LOW PRESSURE SYSTEM APPROACHES FROM THE PACIFIC NORTHWEST. SNOW LEVELS WILL BE FALLING TO AROUND 6000 FEET THROUGH THE NIGHT. .DAYS TWO THROUGH SIX...TUESDAY THROUGH SUNDAY. TUESDAY...AS THE PACIFIC LOW PRESSURE SYSTEM MOVES CLOSER...SOME LOCALLY WINDY CONDITIONS ARE POSSIBLE WITH ISOLATED SHOWERS CONTINUING NORTH OF INTERSTATE 80. SNOW LEVELS WILL LOWER TO AROUND 5500 FEET. WEDNESDAY...A COLD FRONT WILL BEGIN MOVING THROUGH THE STATE AND SHOWER ACTIVITY WILL SPREAD SOUTH OF INTERSTATE 80. STRONG WINDS ARE POSSIBLE AHEAD OF THE FRONT THROUGHOUT NORTHERN AND CENTRAL NEVADA AND SNOW LEVELS WILL BE LOWERING TO THE VALLEY FLOORS. AS THE COLD FRONT MOVES THROUGH WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 MPH WITH GUSTS TO AROUND 50 MPH...SOME AREAS IN THE LEE OF THE RUBIES COULD EXPERIENCE WIND GUSTS IN EXCESS OF 60 MPH WEDNESDAY NIGHT. PERIODS OF UNSETTLED CONDITIONS WILL OCCUR THROUGH THE REMAINDER OF THE WEEK. ANOTHER STRONG WEATHER SYSTEM IS CURRENTLY TIMED FOR SATURDAY. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. JMG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.